Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Unbounded normal operators on Banach spaces


Author: Theodore W. Palmer
Journal: Trans. Amer. Math. Soc. 133 (1968), 385-414
MSC: Primary 46.65
DOI: https://doi.org/10.1090/S0002-9947-1968-0231213-6
MathSciNet review: 0231213
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade, Unbounded spectral operators, Pacific J. Math. 4 (1954), 373-392. MR 0063566 (16:143c)
  • [2] -, Weak and strong limits of spectral operators, Pacific J. Math. 4 (1954), 393-413. MR 0063567 (16:144a)
  • [3] -, On Boolean algebras of projections and algebras of operators, Trans. Amer. Math. Soc. 80 (1955), 345-360. MR 0073954 (17:513d)
  • [4] -, A multiplicity theory for Boolean algebras of projections in Banach spaces, Trans. Amer. Math. Soc. 92 (1959), 508-530. MR 0108729 (21:7443)
  • [5] E. Berkson, A characterization of scalar type operators on reflexive Banach spaces, Pacific J. Math. 13 (1963), 365-373. MR 0155192 (27:5131)
  • [6] -, Some characterizations of $ {C^\ast}$ algebras, Illinois J. Math. 10 (1966), 1-8. MR 0185455 (32:2922)
  • [7] -, Some types of Banach spaces, Hermitian operators and Bade functionals, Trans. Amer. Math. Soc. 116 (1965), 376-385. MR 0187100 (32:4554)
  • [8] E. Bishop and R. R. Phelps, A proof that every Banach space is subreflexive, Bull. Amer. Math. Soc. 67 (1961), 97-98. MR 0123174 (23:A503)
  • [9] H. F. Bohnenblust and S. Karlin, Geometrical properties of the unit sphere in Banach algebras, Ann. of Math. (2) 62 (1955), 217-229. MR 0071733 (17:177a)
  • [10] N. Dunford, Spectral operators, Pacific J. Math. 4 (1954), 321-354. MR 0063563 (16:142d)
  • [11] N. Dunford and J. Schwartz, Linear operators, Parts I and II, Interscience, New York, 1958, 1963. MR 0188745 (32:6181)
  • [12] I. Gelfand, On one-parametrical groups of operators in a normed space, Dokl. Akad. Nauk SSSR 25 (1939), 713-718. MR 0002025 (1:338g)
  • [13] B. W. Glickfeld, A metric characterization of $ C(X)$ and its generalization to $ {C^\ast}$-algebras, Illinois J. Math. 10 (1966), 547-556. MR 0201988 (34:1865)
  • [14] E. Hille and R. S. Phillips, Functional analysis and semi-groups, Amer. Math. Soc. Colloq. Publ., Vol. 31, rev. ed., Amer. Math Soc., Providence, R. I., 1957. MR 0089373 (19:664d)
  • [15] R. C. James, Characterization of reflexivity, Studia Math. 23 (1963), 205-216. MR 0170192 (30:431)
  • [16] S. Kantorovitz, On the characterization of spectral operators, Trans. Amer. Math. Soc. 111 (1964), 152-181. MR 0160115 (28:3329)
  • [17] G. Lumer, Semi-inner-product spaces, Trans. Amer. Math. Soc. 100 (1961), 29-43. MR 0133024 (24:A2860)
  • [18] -, Spectral operators, Hermitian operators, and bounded groups, Acta. Sci. Math. (Szeged) 25 (1964), 75-85. MR 0169074 (29:6329)
  • [19] G. Lumer and R. S. Phillips, Dissipative operators in a Banach space, Pacific J. Math. 11 (1961), 679-698. MR 0132403 (24:A2248)
  • [20] M. H. Stone, On one-parameter unitary groups in Hilbert space, Ann. of Math. 33 (1932), 643-648. MR 1503079
  • [21] I. Vidav, Eine metrische Kennzeichnung der selbstadjungierten Operatoren, Math. Z. 66 (1956), 121-128. MR 0084733 (18:912a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.65

Retrieve articles in all journals with MSC: 46.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1968-0231213-6
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society